Texas, 2007Flash Flooding in Texas, May 27, 2007
May 27, 2007 · NWS SJT · 4 events in 3 counties and zones
Thunderstorms produced heavy rains and flash flooding across the eastern portions of West Central Texas during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced heavy rains and flash flooding across the eastern portions of West Central Texas during the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 27, 2:04 PM CST, 42 minutes earlier.
Area forecast discussion, May 27, 2:04 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
304 PM CDT SUN MAY 27 2007
.SHORT TERM (TONIGHT-TUESDAY)...UNCERTAIN FORECAST OVER THE NEXT
SEVERAL DAYS WITH WITH MODELS NO HELP AS THEY ARE AT ODDS WITH ONE
ANOTHER. SAME AS YESTERDAY...SEVERAL SPINS ARE NOTED ON THE
SATELLITE. ONE JUST TO THE EAST OF SAN SABA COUNTY AND ANOTHER
BETWEEN STERLING CITY AND MIDLAND. THESE FEATURES IN COMBINATION
WITH DAY TIME HEATING HAVE INITIATED SEVERAL AREAS OF
THUNDERSTORMS THAT ARE NOT MOVING VERY MUCH. ITS MORE OF THE
OUTFLOWS PROPAGATING ALONG AND NEW STORMS DEVELOPING ALONG THE
OUTFLOWS. THESE SHOULD DISSIPATE WITH LOSS OF DAYTIME HEATING AND
THE BEST CHANCE OF RAIN SHIFTS BACK TO THE EAST OVERNIGHT. WILL
ALSO HAVE TO WATCH THE FEATURE MOVING ACROSS MEXICO. AT THIS
TIME...THINK THESE WILL DISSIPATE AS WELL...BUT THE FEATURE
ASSOCIATED WITH IT WILL BEGIN TO SLOW AND BE APPROACHING WEST
CENTRAL TEXAS LATE TOMORROW AND TOMORROW EVENING. EXPECT THEN
SHOWERS AND THUNDERSTORMS WILL DEVELOP TOMORROW AFTERNOON AND
EVENING WITH THIS FEATURE AND MOVE INTO WEST CENTRAL TEXAS FROM
THE WEST. RAIN CHANCES FORECAST TO DIMINISH AGAIN ON TUESDAY...BUT
CAN NOT RULE OUT ISOLATED AFTERNOON AND EVENING ACTIVITY.
TEMPERATURES WILL CONTINUE TO WARM A LITTLE EACH DAY WITH LESS
RAINFALL COVERAGE.
.LONG TERM (WEDNESDAY-SUNDAY)...VERY UNCERTAIN FORECAST IN THE OUT
PERIODS. GFS SIGNIFICANTLY BACKED OFF THE FROPA FOR WEDNESDAY AND
THURSDAY. WHILE THE NAM AND ECMWF STILL BRING FRONT/OUTFLOW
THROUGH THE AREA. WITH THE UNCERTAINTY AND TIMING ISSUES COMING
INTO QUESTION...WILL TREND TEMPS UP JUST A BIT AND STAY WELL BELOW
GUIDANCE VALUES...STILL MAY BE TOO WARM IF THE NAM AND ECMWF
VERIFY. ALSO LOWERED POPS SOME...BUT STAYED ABOVE THE GUIDANCE
NUMBERS QUITE A BIT. THESE NUMBERS COULD BE HIGHER AS WELL IF THE
NAM/ECMWF VERIFY AS WELL...SO WE WILL HAVE TO SEE THE TRENDS IN
LATTER MODEL RUNS. FORECAST BEYOND FRIDAY STAYED PRETTY CONSISTENT
WITH THE WARM RIDGE CURRENTLY OVER THE BAJA AND WESTERN MEXICO
BUILDING NORTHEAST A BIT. STILL TEMPERATURES IN THE 90S A
POSSIBILITY FOR THE WEEKEND...BUT HERE TOO STAYED BELOW THE
GUIDANCE VALUES DUE TO THE WET GROUND AND FOR THE SOUTHEASTERLY
FLOW STILL FORECAST THAT WOULD CONTINUE TO PUMP GULF MOISTURE INTO
THE REGION.
BRAZZELL
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 64 84 65 85 / 20 20 30 20
SAN ANGELO 62 86 67 88 / 20 20 30 20
JUNCTION 63 84 66 86 / 30 20 20 20
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
27/27
Hazardous weather outlook, May 27, 1:49 PM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
249 PM CDT SUN MAY 27 2007
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-282000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
249 PM CDT SUN MAY 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE COMBINATION OF AN UPPER LEVEL TROUGH AND WEAK UPPER LEVEL
DISTURBANCES WILL BRING SHOWERS AND THUNDERSTORMS THROUGHOUT THE
AFTERNOON AND EARLY EVENING. THE MAIN THREAT WITH THESE STORMS
WILL BE VERY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS.
LOCALIZED FLOODING IS POSSIBLE FOR AREAS WHERE SHOWERS AND
THUNDERSTORMS DEVELOP.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HE COMBINATION OF AN UPPER LEVEL TROUGH AND WEAK UPPER LEVEL
DISTURBANCES WILL BRING SHOWERS AND THUNDERSTORMS FOR MEMORIAL
DAY. AND ONCE AGAIN THE MAIN THREAT WILL BE HEAVY RAINFALL...GUSTY
WINDS AND OCCASIONAL TO FREQUENT LIGHTNING. THE APPROACH AND
ARRIVAL OF A COLD FRONT WILL BRING ANOTHER CHANCE FOR
THUNDERSTORMS LATE WEDNESDAY AFTERNOON INTO THURSDAY.
.SPOTTER INFORMATION STATEMENT...
Flash Flood, McCulloch
- When
- May 27, 2:46 PM CST to 5:46 PM CST
- Where
- McCulloch County, 0.69 mi N of Melvin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.210, -99.580
Water was over the road on Highway 87 near the Concho County line. Traffic was backed up due to the flooding.
Flash Flood, Concho
- When
- May 27, 3:20 PM CST to 5:20 PM CST
- Where
- Concho County, 5.92 mi E of Posche
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 31.220, -99.600
Water was reported flowing out of the ditches and across Highway 87 near Posche.
Flash Flood, McCulloch
- When
- May 27, 3:20 PM CST to 5:20 PM CST
- Where
- McCulloch County, 0.91 mi NW of Melvin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.209, -99.591
Water continues to flow across Highway 87. Road was impassible.
Flash Flood, Brown
- When
- May 27, 4:00 PM CST to 6:00 PM CST
- Where
- Brown County, 3.02 mi ESE of Bangs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.703, -99.083
Two feet of water was reported flowing over County Road 180 between Brownwood and Bangs.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 27 to 30, 20073 deaths · 3 injured · 3 events
- Flash Flooding and Flooding in Texas, May 27 to 29, 20072 deaths · $240,000 · 27 events
- Rip Current in Alabama, May 27, 20071 death · 1 event
- Rip Current in North Carolina, May 27, 20071 death · 1 event
- Lightning Strike in Pennsylvania, May 27, 20071 injured · $250,000 · 1 event
- Damaging Wind in Texas, May 27, 2007$75,000 · 61 kt wind · 1 event
- Flood in Colorado, May 27 to 28, 2007$75,000 · 1 event
- Damaging Winds in Maryland, May 27, 2007$55,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Virginia, May 27, 2007$21,000 · 50 kt wind · 13 events
- Tornado and Hail in Nebraska, May 27, 2007$10,000 · EF1 · 2 events
- Damaging Wind in Missouri, May 27, 2007$30,000 · 61 kt wind · 1 event
- Flash Flooding and Flooding in Oklahoma, May 27, 2007$15,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35614, 35615, 35616, 35617.